Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 7, 2021, 2:33 PM MST for Greenlee County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 2:33 PM MST (21:33 UTC)
- Expired
- Jul 7, 2021, 3:15 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 191 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
422
WWUS85 KTWC 072133
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
233 PM MST Wed Jul 7 2021
AZZ509-510-072215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
233 PM MST Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 315
PM MST...
At 232 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Mule Creek, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clifton, Morenci, York, Three Way and Guthrie.
LAT...LON 3286 10912 3296 10941 3333 10924 3327 10904
3321 10904
TIME...MOT...LOC 2132Z 017DEG 19KT 3323 10916
$$
CarpenterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:25 PM MST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 7, 1:25 PM MST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 125 PM MST Wed Jul 7 2021 .SYNOPSIS...A drying trend will somewhat curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Radar is scanning isolated showers and thunderstorms beginning to form over the higher terrain of Greenlee County as well as a few spots southeast of Tucson. The morning sounding showed 1.4" PW, with good mid-level steering flow from the northeast and a moderate inversion just above 500mb. Models are in good agreement with two favored areas of organized convection--one over the Whites and the other just south of the International Border. Storms are progged to continue to propagate toward the southwest off the rim along with some organized outflow boundaries. As gusty winds push north from the activity in Sonora, we'll likely see some convergent areas that will help to enhance thunderstorm development. Tucson is right on the western edge of favorable instability and will likely need the extra lift from these outflows. For tomorrow, hi-res guidance shifts precip toward the west as drier air advects in from the east. Over the duration of the forecast, the general location of the high will drift subtly along the northern Arizona border allowing for consistent northeasterly to easterly flow aloft. Daily thunderstorm activity is expected to continue, albeit not across a widespread area as no solid reinforcement of deep moisture is expected until early next week. At that point, all model guidance points to a strong uptick in precipitation for the entire forecast area. This is aided by an easterly wave that tracks along central Mexico and into the entrance of the Gulf of California, helping to push additional moisture into our region. && .AVIATION...Valid through 09/00Z. SCT clouds 8k-12k ft MSL through the period except SCT-BKN with layers above at times KTUS east and south. Into this evening expect isolated SHRA/TSRA mainly south and east of Tucson. However, KTUS could see outflows from storms that travel southwestward from the White Mountains between 07/23Z and 08/03Z. Wind gusts to 40 kts possible near any TSRA. Otherwise SFC winds will rather light and variable through the period except favoring a westerly direction KTUS and KOLS this afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect isolated to scattered showers and thunderstorms from Tucson east and southward this afternoon and evening. Thursday and Friday best storm chances will be over the T.O. Nation and White Mountains, then along the international border and White Mountains over the weekend. Next week additional moisture begins to move back in leading to better storm chances area wide. Min RH values will generally be in the 20-35 percent range for lower elevations through early next week with very good overnight recoveries. Only exception is Pima and Pinal Counties which could have some areas in the teens over the next few hours and again Thursday afternoon at peak heating. General winds will be light and following normal daily trends when not influenced by storms. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Howlett Aviation/Fire Wx...Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 7, 2:33 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
233 PM MST Wed Jul 7 2021
AZZ509-510-072215-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
233 PM MST Wed Jul 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 315
PM MST...
At 232 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Mule Creek, moving south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clifton, Morenci, York, Three Way and Guthrie.
LAT...LON 3286 10912 3296 10941 3333 10924 3327 10904
3321 10904
TIME...MOT...LOC 2132Z 017DEG 19KT 3323 10916
CarpenterThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:29 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.